Skip to main content
Log in

Generalized externality games

Theory and Decision Aims and scope Submit manuscript

Cite this article


Externality games are studied in Grafe et al. (1998, Math. Methods Op. Res. 48, 71). We define a generalization of this class of games and show, using the methodology in Izquierdo and Rafels (1996, 2001, Working paper, Univ Barcelona; Games Econ. Behav. 36, 174), some properties of the new class of generalized externality games. They include, among others, the algebraic structure of the game, convexity, and their implications for the study of cooperative solutions. Also the proportional rule is characterized for this class of games.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Institutional subscriptions

Similar content being viewed by others


  • Aumann, R. and Maschler, M. (1964), The Bargaining Sets for Cooperative Games. Princeton University Press, Princeton, NJ 443–476.

    Google Scholar 

  • Chun, Y. (1988), The proportional solution for right problems, Mathematical Social Sciences 15, 231–246.

    Google Scholar 

  • Driessen, T.S.H. and Tijs, S.H. (1985), The τ-value, the core and semiconvex games, International Journal of Game Theory 15, 229–248.

    Google Scholar 

  • Grafe, F., Iñarra, E. and Zarzuelo, J.M. (1998), Population monotonic allocation schemes on externality games, Mathematical Methods of Operation Research 48(1), 71–80.

    Google Scholar 

  • Izquierdo, J.M. and Rafels C. (1996), A generalization of the bankruptcy game: Financial cooperative games.Working Paper. Universidad de Barcelona.

  • Izquierdo, J.M. and Rafels, C. (2001), Average monotonic cooperative games, Games and Economic Behavior 36, 174–192.

    Google Scholar 

  • Mas-Colell, A. (1989), An equivalence theorem for bargaining sets, Journal of Mathematical Economics 18, 129–139.

    Google Scholar 

  • Littlechild, S.C. and Thomson, G.F. (1977), Aircraft landing fees: a game theory approach, The Bell Journal of Economics 8, 186–204.

    Google Scholar 

  • Moulin, H. (1992), All sorry to disagree: a general principle for the provision of nonrival goods, Scandinavian Journal of Economics 94(1), 37–51.

    Google Scholar 

  • O'Neill, B. (1982), A problem of rights arbitration from the Talmud, Mathematical Social Sciences 2, 345–371.

    Google Scholar 

  • Shubik, M. (1984), A Game-Theoretic Approach to Political Economy. The MIT Press, Cambridge, MA.

    Google Scholar 

  • Thomson, W. (1995), Bankruptcy and taxation problems: an axiomatic analysis. University of Rochester Working Paper. Forthcoming in Mathematical Social Sciences.

  • Thomson, W. (2002), Axiomatic and Game-Theoretic Analysis of Bankruptcy and Taxation Problems: A Survey. mimeo University of Rochester.

    Google Scholar 

  • Tijs, S.H. (1981), Bounds for the core and the τ-value, in: Moeschin, O. and Pallasche, D. (eds.), Game Theory and Mathematical Economics, North Holland, pp. 123–132.

Download references

Author information

Authors and Affiliations


Rights and permissions

Reprints and Permissions

About this article

Cite this article

Corcho, P., Ferreira, J.L. Generalized externality games. Theory and Decision 54, 163–184 (2003).

Download citation

  • Issue Date:

  • DOI: